Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
How long does it take HRT to start working?(198 Posts)
My GP prescribed me Kliofem on Monday, strted taking it yesterday ( Tuesday) my only menopausal problem is hot flushes and they are driving me mad - how long will it take for the effects of the HRT to kick in? desperate to see an improvement. Also does anyone have any good or bad experiences on this drug?
Anyone taking Premiqre 5mg , just started any good results ? Out there
Thank you Bellaciao, I'll keep that in mind. Another question if I may? So i started taking both patch and tabs on the same day (Oct 24) and finished the tabs twelve days later (Nov 4th). When should I start the second (and subsequent) course. I asked the pharmacist, she said i should ask my GP. Rang GP but he was fully booked and next appt next week. Any ideas ladies? As explained, I received no paperwork as their printer had run out of ink. Thanks in advance ladies from 'Confused of Canada'
BunkisBOO - if it doesn't get rid of your sweats then increasing to a 50 mcg patch may well do the trick - it always has done for me - but even 37.5 mcg brings back my flushes!
Hehehe... Thanks Polly, I am rather impatient aren't I?! I have to return to doc after the first month to report findings so I'll see where I am with it then. I suppose it'll have had a better chance of getting into my system by then. It's pretty embarrassing sometimes though, whilst helping a customer at work yesterday (rather good looking chap) I could feel the surge of heat and hey presto, the dreaded moustache of sweat appears. Nice (not) ;) - it could be a lot worse though, I know this and that helps. I'm trying to get my 21 yr old DS through a breakup heartache and it'd have hot flushes over his pain any day I wish I knew how to help him! Thanks girls. I shall report back with (hopefully positive) news in the (hopefully) not too distant future
bunski Just a guess- it may not be the HRT at all. perhaps your symptoms have just got a bit worse and the HRT hasn't had a chance to really kick in yet? It's early days and you are on a very low dose. You can't really expect a miracle in 3 days so give it time....and <<breathe>>
hi please anyone with experience im 49 been pmt sufferer all my life and have been given hrt patches a few time s recently symptoms been awful tense anxious almost panic attacks and moody angry ive had blood tests waitinf for results have just taken old prescription of elleste 1mg to chemist and taken 2 ml hoping it calms me down can anyone identify with menopausal symptoms also hot flushes and lack of sleep ?please and thanks
Sorry for the question marks, not sure what happened there! ;)
Thank you so much Bellaciao for taking the time to reply, it's very much appreciated ??. I'm 50 and my periods stopped about 9 months ago from what I can remember. I actually started to take the hrt; I figured it would be OK. I didn't get instructions for the methoxyprogesterone, the pharmacist had run out of ink in her printer so the only instructions I got were on the bottle - 'take one a day for twelve days'. So I'm on day three, ready to change the surprisingly tiny patch, which I've been told to put in a different location, other buttock, and rotate. I have a query if I may ??. My hot flushes seem to be more frequent since taking the hrt, is this normal? I was taking a (not very successful) herbal remedy, which I stopped when starting hrt. My guess is my body is getting used to the hormonal changes but I just wanted to check. I have some visitors here from the UK and took them to a butterfly conservatory yesterday which is housed in a steamy tropical glass dome. Not the place to be when flushing constantly, I nearly melted. We have severe snow fall here in winter months; I think I could stand outside and clear the neighbourhood driveways when I'm having a flush. Never again will I underestimate how a lady is suffering when she's fanning her face and saying 'it's OK, just having a power surge' ????.....
Were you not given instructions for the Methoxyprog? The oestrogen patches should be worn continuously without a break and changed twice a week on the same days. If you are peri-menopausal then yes you take the prog each monthly cycle which will then induce a bleed. Normally women are advised to try to sync with existing cycle if you have one so that Day 1 becomes the start of the bleed which is the day many cyclical HRT is started. If you are doing it calnedar monthly and your periods are sporadic then you could start any time. I presume the 1st of month is suggested as being easy to remember? If this is the case you could actually start the oestrogen patches now if you wanted. The idea is the prog is needed after the oestrogen only patches in order to change the womb lining, which is then shed as a period after stopping the prog.
How often are your periods if you still have them?
Hope this hasn't confused you?
Hello ladies, glad to have found this discussion. I'm a British lady in Canada and was today prescribed Estradot (25mg patch) and methoxyprogesterone (5mg tablets). I'm a bit confused how to take these,. It's Oct 23rd and drug info implies I should take on 1st day of the month for 12 days, is this correct? Do I apply patch on the same day? My GP was mostly unsympathetic and nearly landed a clump from me today when he told me to eat more pulses and sleep more to alleviate my sleep problems and hot flashes. Ugh. I'm a moody, sleepy mess and hope this combination works before my lovely husband leaves me for a grizzly bear, which would seem the more favourable option for him right now ??. Thanks ladies, I hope someone can help
I just wanted to update and let you all know how things are going. I have to say that, five weeks in, the results are remarkable. The hot flushes have stopped and I know that my mood has improved, but most importantly for me I am sleeping so much better. I am feeling so different and feel that I definitely made the right decision.
I hope that you got some advice Kimberley..
Some women find the progestogen in the second half packet (called norethisterone) gives them unpleasant side effects. I don't know about the itching - apart from that it's also a symptom of menopause.
See if the side effects settle after taking them for a couple of cycles - but if not there are other HRT types you can try with different progestogens such as Femoston which is better tolerated by many women.
Thankyou. I will. Ring doctor for advice ??
Hi Kimberley sorry to hear you are feeling worse, at least I am about the same and don't feel too different - although less than a week since I started the HRT.
I have read that a side effect can be itching but I don't know how long that may last. You say it is the first packet so obviously you haven't been taking it for long. Perhaps you can phone your GP for advice. Good luck, it's not an easy ride is it?
Am on elleste 1mg and it is making me worse first packet I know also I can't stop itching is this normal the green tablets are making me very low any advice please ??
Wow!! I have just read through this thread and identify with so much on here.
Having suffered hot flushes, night sweats and moodiness I thought I was just about coping and resisted the urge to try HRT but for the last six months the lack of sleep has been just dreadful. Completely understand the comparison to a meerkat waking up!!!!!
A visit to the gp yesterday in tears resulted in me coming away with Kliovance and I took the first last night. Fingers crossed for improvements....
Happy to hear that you are doing so well on the kilofem. I have just been prescribed this and i'm only on my 2nd day. I was just wondering if you have ever experienced any side effects with it. I have had varicose veins in the past which i had removed and i tried tried various herbal remedies that actually made my veins more visible and did little to ease any of my menopause symptoms. Love to hear your experience of Kilofem as it sounds like you have had positive results. Iv'e read a lot of posts but many of ladies on this forum appear to be on different brands.
Patches, or oestrogen gel plus a separate progesterone for so many days a month, are safer re. blood clots. This has been proved beyond doubt through research.
Are patches better than tablets?
I can't answer that! You will have to wait and see
Thank you pinkfrocks,
Just another query, will I get my libido back?
very very common. YOu are now on the progestogen phase- so you may get the same side effects as you had when you had natural cycles- PMS.
The only thing you can do is change to a different brand of HRT to experiment with different progestogens. I think some women say that Femoston has a 'kinder' type of progestogen re. moods swings but it's different for everyone!
I have been taking Elleste duo 1mg,I was fine on the white tablets but since I have been on the green ones I'm a mess, I can't get myself together I'm moody,snappy and if I had my way I wouldn't get out of bed. Has anyone else experienced this?
oh one more thing- the moodiness etc may well be a result of taking progestogens daily - as you do with conti- and this is one reason why some women very post meno still prefer a sequential type because it reduces the amount of progestogen they take to a few days each month (or less with a long cycle type) rather than daily.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.